MAUDE Adverse Event Report: AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number S-60-040-120-P6
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/16/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other similar incidents reported from this lot.The investigation was unable to determine a cause for the reported deployment difficulty.The stent elongation, tip detachment and additional treatment to remove the tip appears to be due to circumstances of the procedure.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that during a procedure on (b)(6) 2016, the supera stent delivery system (sds) was advanced to the moderately calcified, moderately tortuous, right superficial femoral artery (sfa), where the stent was successfully deployed.During removal of the sds, the tip caught on the deployed stent, elongating the stent and pulling it to the right iliac artery, where it remained.Additionally, the tip detached from the sds.A snare device was used and the detached white tip was removed from the anatomy without issue.After angiography the vessel looked good and no further intervention was performed.There was no reported adverse patient sequela.There was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Patient weight, rounded; actual weight (b)(6).
 
Event or Problem Description
Subsequent to the initial 30-day medical device report, a voluntary report was received which states: patient had peripheral vascular disease with claudication of the lower extremity.During percutaneous transluminal angioplasty (pta) of the right superficial femoral artery, the nose cone [tip] of the stent broke off.Consult done with vascular surgeon, who recommended an endovascular procedure to remove the retained broken piece of stent.What was the original intended procedure? pta of right superficial femoral artery device usage problem: device malfunction - that is, the device did not do what it was suppose to do.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6031146
Report Number2024168-2016-06953
Device Sequence Number13563314
Product Code NIP
UDI-Device Identifier08717648211799
UDI-Public(01)08717648211799(17)170831(10)5090361
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Catalogue NumberS-60-040-120-P6
Device Lot Number5090361
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/14/2016
Supplement Report FDA Received Date11/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient Weight78